Texas, 2007

Winter Weather in Texas, April 7 to 8, 2007

April 7 to 8, 2007 · NWS FWD · 10 events in 10 counties and zones

An upper level disturbance moving over the region created lift over a cold airmass. Snow was reported in numerous counties.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level disturbance moving over the region created lift over a cold airmass. Snow was reported in numerous counties. Needless to say this is a very rare occurrence in April in North Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 7, 5:45 PM CST, 15 minutes earlier.

Area forecast discussion, Apr 7, 5:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT SAT APR 7 2007

.AVIATION...
MAIN AVIATION WEATHER CONCERNS TONIGHT WILL BE SOUTH OF THE
METROPLEX TAF SITES. EXPECT PERIODS OF LIGHT TO MODERATE SNOW...IFR
TO LIFR CEILINGS AND VISIBILITIES IN WACO TONIGHT. CEILINGS SHOULD
IMPROVE SOMEWHAT OVERNIGHT AS PRECIPITATION ENDS WITH THE EXITING
SHORT WAVE.

THE METROPLEX TAF SITES WILL REMAIN VFR THROUGH SUNDAY AFTERNOON
WITH MID LEVEL CEILINGS AROUND 10000 FT.

A NORTH TO NORTHEAST WIND TONIGHT WILL BECOME SOUTHEAST BY MIDDAY
SUNDAY ONCE THE SURFACE HIGH PRESSURE CENTER MOVES SOUTHEAST OF THE
REGION.

&&

.UPDATE...
507 PM CDT
THE UNUSUAL APRIL WINTER WEATHER EVENT IS STILL VERY MUCH UNDERWAY
ACROSS NORTH TEXAS. WE WILL BE ISSUING AN UPDATE FOR HEADLINE
CHANGES. THE PREVIOUS SNOW ADVISORY AND WINTER WEATHER ADVISORY
WILL BE COMBINED AND GEOGRAPHICALLY RECONSTRUCTED INTO A SNOW
ADVISORY EXTENDING ALONG AND SOUTH OF AN EASTLAND TO ATHENS LINE
THROUGH MIDNIGHT. THE FREEZE WARNING HAS BEEN EXPANDED TO INCLUDE
THE ENTIRE FWD CWA. OUR SOUTHEAST CWA WAS NOT PREVIOUSLY INCLUDED
IN THE FREEZE WARNING...BUT GIVEN THE CONTINUED PRECIP AND
ASSOCIATED COOLING WE SEE NO REASON WHY THOSE LOCATIONS WILL NOT
BE JUST AS SUSCEPTIBLE TO FREEZING/SUBFREEZING TEMPS OVERNIGHT.
OUR NORTHERN COUNTIES ARE QUITE WARM AT THE CURRENT TIME /LOW TO
MID 40S/ BUT THE EROSION OF HIGH CLOUD COVER AND THE LOOMING COOL
AIR MASS WILL LIKELY DROP TEMPERATURES QUITE RAPIDLY OVERNIGHT IN
THESE AREAS. HOWEVER...WE WILL CONTINUE TO MONITOR TEMP TRENDS
THROUGH THE EVENING.

ALSO MADE A FEW MINOR ADJUSTMENTS TO HOURLY TEMP AND TD. OTHER
ELEMENTS ON TRACK. ALL UPDATES AVAILABLE SHORTLY.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT SAT APR 7 2007/

SHORT TERM...
WELL BE DEALING WITH W TX/NRN MEXICO SHORTWAVE AND ITS AFFECT ON
COLD DOME IN PLACE THROUGH EARLY SUN MORNING. RIGHT NOW...THE RUC
(RAPID UPDATE CYCLE) MODEL HAS BEEN THIS BEST MODEL TODAY WITH
BANDING OF MIXED WINTER PRECIPITATION FURTHER NORTH OVER N TX.
WILL MAINTAIN CURRENT WSW (WINTER WX/SNOW ADVISORIES) THROUGH
TONIGHT...THOUGH EVE SHIFT MAY NEED TO EXPAND THIS SLIGHTLY FURTHER
EWD IF WET-BULB TEMPS SHOW A DECREASE OVER ERN AREAS TOWARD EVENING.
ALSO...WILL MAINTAIN ISOLATED...EMBEDDED/ELEVATED THUNDER S OF I-20
PER TRACK OF COLDER MID LVL TEMPS AND ELEVATED LAPSE RATES WITH
TRACK OF SHORTWAVE AS IT HITS CONFLUENT FLOW OVER THE ERN PTN OF THE
STATE. AS OF RIGHT NOW...D/FW...WACO...TEMPLE/KILLEEN AND POINTS E
ARE NOT IN ANY ADVISORY. ALSO...RECORD MINIMUM HIGH TEMPS FOR THIS
DATE LIKELY TO BE SET...WITH RECORD LOWS TONIGHT BEING POSSIBLY
THREATENED.

AFTER MIDNIGHT AND INTO SUN MORNING...SHORTWAVE WILL WEAKEN/SHEAR OVER
SE TX/SW LA/NW GULF OF MEXICO. THE WET-BULBING AFFECT AND RESIDUAL
POLAR AIR MAY GET FREEZE WARNING AREA DOWN TO JUST BELOW FREEZING
FOR 6-12 HRS. LOOK FOR PRECIPITATION TO SLOWLY SHIFT SE OF CWA BY
LATE SUN MORNING. A SECOND SHORTWAVE EMBEDDED IN THE POLAR BRANCH OF
WLYS MAY RE-ENHANCE UPSLOPE PRECIPITATION OVER OK AND W TX SUN AFTN/
EVE...THUS LEFT SOME SLIGHT CHANCES FOR A COLD RAIN NEAR THE RED
RIVER AND NW COUNTIES DURING THIS TIME.

ERN CONUS POLAR VORTEX WILL WEAKEN AND SHIFT NE OF AREA HEADING INTO
MON/MON NIGHT...THOUGH ANOTHER FAST MOVING SHORTWAVE MAY INDUCE SOME
LOW RAIN CHANCES AND ISOLATED...MAINLY ELEVATED THUNDER MON/MON
EVENING OVER NE 1/2 OF THE REGION.

LONG TERM...
N TX WILL SEE A BRIEF WARM/PARTLY SUNNY DAY TUES...BEFORE NEXT COLD
FRONT ARRIVES LATE TUES NIGHT/WED WITH WINDY/COOLER CONDS...BUT
NOTHING LIKE THIS PAST ARCTIC/POLAR AIRMASS. HOWEVER...AS IS COMMON
WITH SPRINGTIME...CYCLOGENESIS OCCURS QUICKLY TO OUR NW ON THURSDAY
WITH A MORE INTENSE MID LVL SYSTEM DIGGING OVER THE ROCKIES. THIS WILL
WARM US UP...BUT WILL ALSO LEND TO THE POSSIBILITY OF SOME STRONG
STORMS ALONG A DRY-LINE THURS NIGHT INTO FRI. NEXT COLD FRONT
ARRIVES JUST IN TIME FOR NEXT WEEKEND. ALL THESE FEATURES WILL BE
FINE TUNED IN FUTURE FCSTS...DUE TO BUSY SHORT TERM WINTER SCENARIO
THAT OCCURRED TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  35  50  40  58  51 /  40  20  10  10  20
WACO, TX              35  48  42  60  54 /  70  20  10  10  10
PARIS, TX             32  56  39  54  48 /  20  10  20  10  30
DENTON, TX            32  49  38  58  51 /  30  20  10  10  20
MCKINNEY, TX          31  50  39  57  51 /  30  10  10  10  20
DALLAS, TX            35  51  42  58  53 /  40  20  10  10  20
TERRELL, TX           32  52  41  58  51 /  40  10  10  10  30
CORSICANA, TX         35  49  43  58  52 /  60  20  10  10  20
TEMPLE, TX            33  49  43  61  55 /  80  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY FOR THE
FOLLOWING ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

SNOW ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: TXZ129-130-132-135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Apr 7, 3:45 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SAT APR 7 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
445 PM CDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
LIGHT SNOW WILL CONTINUE TO MIX WITH LIGHT RAIN AND SLEET ACROSS
NORTH TEXAS THROUGH TODAY. OVER MOST OF NORTH TEXAS...THE SNOW WILL
MELT QUICKLY. LIGHT ACCUMULATIONS MAY OCCUR ON EXPOSED AND GRASSY
SURFACES...BUT SIGNIFICANT TRAVEL IMPACTS ARE NOT EXPECTED AT THIS
TIME.

HOWEVER...CONDITIONS WILL BE FAVORABLE FOR HEAVIER SNOW
ACCUMULATIONS OF ONE TO TWO INCHES ON GRASSY AND EXPOSED SURFACES
OVER WESTERN AND SOUTHERN PORTIONS OF NORTH TEXAS...GENERALLY SOUTH
OF A LINE FROM EASTLAND TO ATHENS. A SNOW ADVISORY HAS BEEN ISSUED
THROUGH THIS EVENING FOR THESE LOCATIONS.

A FREEZE WARNING IS IN EFFECT TONIGHT FOR ALL OF THE OUTLOOK
AREA...AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S.

IN ADDITION...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
SOUTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS.

.DAYS TWO THROUGH SEVEN...
LIGHT SNOW MIXED WITH RAIN WILL COME TO AN END OVER NORTH TEXAS BY
MID MORNING SUNDAY.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT
THROUGH TUESDAY NIGHT AS A DISTURBANCE MOVES THROUGH THE CENTRAL
PLAINS. A STRONGER SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS BY THE
END OF THE WEEK...BRINGING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS TO NORTH TEXAS BY FRIDAY AFTERNOON. IT APPEARS THAT
SOME OF THE STORMS COULD BECOME SEVERE LATE FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

SCHULTZ

In the hours before

Special weather statement, Apr 7, 2:00 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SAT APR 7 2007

TXZ158-072045-
BELL TX-
300 PM CDT SAT APR 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY

AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
AN AREA OF MODERATE TO HEAVY SLEET AND SNOW OVER KILLEEN...MOVING
EAST AT 45 MPH.

CITIES THAT WILL BE AFFECTED BY THIS BAND OF MIXED PRECIPITATION
INCLUDE BELTON...FORT HOOD...HARKER HEIGHTS...KILLEEN...LITTLE
RIVER-ACADEMY...MORGANS POINT RESORT...NOLANVILLE...TEMPLE AND TROY.

MODERATE TO OCCASIONALLY HEAVY SLEET AND SNOW WILL AFFECT MUCH OF
BELL COUNTY THROUGH 4 PM.  LIGHT ACCUMULATIONS OF SLEET AND SNOW
WILL BE POSSIBLE ON GRASS AND ELEVATED SURFACES.  TRAVEL PROBLEMS
ARE NOT ANTICIPATED DUE TO WARM ROAD TEMPERATURES...BUT BRIDGES AND
OVERPASSES MAY BECOME SLICK IN THE AREAS OF HEAVY PRECIPITATION
BEFORE THE SLEET AND SNOW CAN MELT COMPLETELY.

LAT...LON 3121 9766 3106 9791 3092 9731 3121 9729
Special weather statement, Apr 7, 5:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT SAT APR 7 2007

TXZ158-072345-
BELL TX-
622 PM CDT SAT APR 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
AN AREA OF MODERATE TO HEAVY SNOW AND SLEET OVER KILLEEN...MOVING
EAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...FORT HOOD...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGANS POINT
RESORT...NOLANVILLE...ROGERS...SALADO...TEMPLE AND TROY.

MODERATE TO OCCASIONALLY HEAVY SNOW AND SLEET WILL AFFECT MUCH OF
BELL COUNTY THROUGH 7 PM.  ACCUMULATIONS OF 1 TO 2 INCHES OF SLEET
AND SNOW WILL BE POSSIBLE ON GRASS AND ELEVATED SURFACES.  TRAVEL
PROBLEMS ARE NOT ANTICIPATED DUE TO WARM ROAD TEMPERATURES...BUT
BRIDGES AND OVERPASSES MAY BRIEFLY BECOME SLICK IN THE AREAS OF
HEAVY PRECIPITATION BEFORE THE SLEET AND SNOW CAN MELT COMPLETELY.

LAT...LON 3121 9766 3106 9791 3078 9742 3097 9706
      3134 9741
Local storm report, Apr 7, 5:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT SAT APR 07 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     SNOW             COPPERAS COVE           31.12N  97.90W
04/07/2007  E2.25 INCH       CORYELL            TX   PUBLIC

            REPORTED ON THE WEST SIDE OF COPPERAS COVE, STARTING TO
            COVER SIDE ROADS
Special weather statement, Apr 7, 6:00 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT SAT APR 7 2007

TXZ156>158-160-174-080130-
CORYELL TX-FALLS TX-LAMPASAS TX-BELL TX-MILAM TX-
700 PM CDT SAT APR 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY
  SOUTHERN CORYELL COUNTY
  FALLS COUNTY
  LAMPASAS COUNTY
  MILAM COUNTY

AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED A
BAND OF MODERATE TO HEAVY SNOW ALONG A LINE FROM LAMPASAS TO KILLEEN
TO HEARNE...MOVING EAST AT 45 MPH.  ACCUMULATIONS OF SNOW UP TO 3
INCHES WILL BE POSSIBLE ON GRASS AND ELEVATED SURFACES ACROSS THIS
AREA WHERE THE BAND OF SNOW CONTINUES TO PERSIST.  SOME
BRIDGES...OVER-PASSES...SIDE ROADS AND LESS TRAVELED ROUTES WILL
BECOME SLICK AND TREACHEROUS DURING AND JUST AFTER THE SNOW FALLS.
THE SNOW AND ICE WILL EVENTUALLY MELT IN AN HOUR OR TWO OFF OF THE
ROADS.  TRAVEL THIS EVENING SHOULD BE DELAYED OR POSTPONED IF
POSSIBLE.

SOME CITIES THAT WILL BE AFFECTED BY THIS BAND OF HEAVY SNOW INCLUDE
BELTON...FORT HOOD...LAMPASAS...KILLEEN...LITTLE
RIVER-ACADEMY...COPPERAS COVE...TEMPLE...CAMERON AND TROY.

LAT...LON 3137 9825 3116 9869 3067 9688 3072 9664
      3109 9685

92

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather. Local standard time, as filed.

Winter Weather, Coryell

When
April 7, 6:00 PM CST to 11:00 PM CST
Where
Coryell forecast zone
Reported by
Trained Spotter
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

The general public and trained spotters reported snowfall totals anywhere from 2-4 inches across the county.

Winter Weather, Bell

When
April 7, 6:00 PM CST to 11:00 PM CST
Where
Bell forecast zone
Property damage
$35,000
Reported by
Trained Spotter
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Spotters reported snowfall totals of 4.50 inches in Killeen. The snow weighted down tree limbs, which broke and pulled down power lines. This caused power outages to about 20,000 people. A large oak fell and damaged a light in a parking lot.

Winter Weather, McLennan

When
April 7, 6:00 PM CST to 11:00 PM CST
Where
McLennan forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Waco received a record daily snowfall of 3.4 inches.

Winter Weather, Hood

When
April 7, 6:00 PM CST to April 8, 11:00 PM CST
Where
Hood forecast zone
Reported by
Newspaper
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Up to three inches of snow was received across the county.

Winter Weather, Comanche

When
April 7, 6:00 PM CST to April 8, 11:00 PM CST
Where
Comanche forecast zone
Reported by
Newspaper
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

Up to four-and-a-half inches of snow was received across the county.

Winter Weather, Bosque

When
April 7, 6:00 PM CST to April 8, 11:00 PM CST
Where
Bosque forecast zone
Reported by
Newspaper
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Two inches of snow fell across the county.

Winter Weather, Erath

When
April 7, 6:00 PM CST to April 8, 11:00 PM CST
Where
Erath forecast zone
Reported by
Newspaper
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Up to four inches of snow was received across the county.

Winter Weather, Limestone

When
April 7, 8:00 PM CST to April 8, 12:00 AM CST
Where
Limestone forecast zone
Reported by
Newspaper
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Teague received about four inches of snow.

Winter Weather, Lampasas

When
April 7, 8:00 PM CST to April 8, 12:00 AM CST
Where
Lampasas forecast zone
Reported by
Newspaper
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

Up to two inches of snow was received across the county.

Winter Weather, Hamilton

When
April 7, 8:00 PM CST to April 8, 12:00 AM CST
Where
Hamilton forecast zone
Reported by
Newspaper
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

Parts of the county received about four inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25543, 25544, 25545, 25550, 25551, 25552, 25553, 25548, 25549, 25554.